MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 9X30MM STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 9X30MM STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207564
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screw was broken during placing.The procedure was completed without any further problems and there was no patient injuries reported.
 
Additional Manufacturer Narrative
Examination is not possible, as the device has not been returned.The clinical details provided were reviewed and no mention of a starter was mentioned.In addition it was reported that an 8mm tunnel was utilized with this screw (9mm).Per the device warning: the starter must be utilized with the biorci screws to minimize screw breakage during insertion.The ifu also instruct the end user to "choose an appropriate size biorci screw", in this instance would have been an 8mm screw which was ultimately used to complete the procedure.
 
Additional Manufacturer Narrative
One 9x30mm biorci screw was returned for evaluation.Visual assessment of the device confirmed the reported complaint of breakage.Approximately 2mm of the distal threads have broken off and were not returned for evaluation.Dimensional assessment of the screws major diameters and was thickness was performed and found within print specifications.The clinical details provided were reviewed and no mention of a starter was mentioned.In addition it was reported that an 8mm tunnel was utilized with this screw (9mm).

Brand Name
SCR BIORCI 9X30MM STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7752304
Report Number1219602-2018-00996
Device Sequence Number13937811
Product Code HWC
UDI-Device Identifier03596010426260
UDI-Public(01)03596010426260(17)230302(10)50718165
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7207564
Device Catalogue Number7207564
Device Lot Number50718165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer08/27/2018
10/09/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date08/30/2018
10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR